recent tweets

Ibuprofren May Increase Lethality of Coronavirus


image

One of the great mysteries of this coronavirus pandemic has been the widely varying death rates that we have been witnessing all over the globe.  For example, the death rate in Italy has been many times higher than the death rate in South Korea, and that has greatly puzzled the experts.  Initially I thought that perhaps Italy was dealing with a different strain of the virus than South Korea was, and that may still turn out to be true once we learn more.  But another potential factor has emerged that I wanted to share with my readers, because it has to do with something that might be in your medicine cabinet right now.  Health authorities in Europe are now warning that ibuprofen may accelerate the multiplication of the virus, and they are instructing everyone not to use it.

On Saturday, the health minister of France sparked headlines all over the globe when he tweeted the following

“The taking of anti-inflammatories [ibuprofen, cortisone … ] could be a factor in aggravating the infection. In case of fever, take paracetamol. If you are already taking anti-inflammatory drugs, ask your doctor’s advice.”

Unfortunately, many people in Europe have been immediately reaching for ibuprofen once they get the virus because they want something that will help them deal with the pain.

In fact, researchers discovered that most Italians that developed serious complications once they caught the coronavirus had been taking ibuprofen at home

They studied why the disease pathway in Italy is more serious, finding that most patients took ibuprofen at home. Researchers joined the virus and ibuprofen in the laboratory and came to the conclusion that administering ibuprofen accelerates multiplication of the virus and is related to a more serious course of the disease. They recommend to avoid ibuprofen and to administer paracetamol, aspirin, diclofenac.

Consultant Pediatrician in London John Greenwood was quoted as saying: “We have just been sent a medical alert that no one is to use anti-inflammatories (e.g. Ibruprofen, Voltarol, naproxen, and others) for pain or high temperature. Use paracetamol instead. There seems to be a link between severe cases of COVID-19 affecting young people with no underlying illnesses and taking anti-inflammatories. Initial reports started coming from French doctors on Friday. This has been confirmed by infectious diseases consultants here – there are four young people in ICU in Cork who have no underlying illnesses – all were taking anti-inflammatories and there are concerns this has caused a more severe illness.”

This information needs to get out to everyone as quickly as possible, but so far the mainstream media in the United States has been very slow to pick up on this story.

And that is extremely unfortunate, because accurate information could make the difference between life and death in a lot of cases.

On Facebook, a British man named Dan Collins shared what happened when he gave his very young daughter ibuprofen to treat her coronavirus infection…

To those of you that have children please read

If your child has symptoms of corona virus, DO NOT give them ibuprofen

Amelia’s been unwell since Tuesday, cough, fever, cold. This morning she came into my room and got into my bed burning hot and not wanting to get up. Anyone that knows Amelia knows that this isn’t like her at all! Once she’s awake she’s awake and spends the day bouncing off the walls! We took her temperature and it was 38, along with every other symptom of corona virus, so called 111 who said they’d send out paramedics within 2 hours to check on her

We couldn’t get calpol anywhere in staple hill yesterday so got nurofen instead thinking nothing of it, within an hour of giving her nurofen she dropped dramatically. She was panting while trying to breathe, her heart rate was very rapid, she couldn’t keep her eyes open, couldn’t lift her head up, her body was shaking, she started being sick on herself and her temperature had risen to 39.4!

We called back up and they sent out an emergency ambulance, once the paramedics got here they managed to bring her temp and stats down a bit, they’re still higher than normal but not dangerous high anymore. Now she’s back on calpol she’s back to just being her poorly self. The paramedics only told us while here that were not to give her ibuprofen!

The paramedic said about self isolating and calling back if her temp rises that high again, so I asked if it’s just for the 7 days as it’s already been 5 days but they said that as she has all symptoms were to keep her isolated until all symptoms are gone.

So please don’t give them ibuprofen!

For those that aren’t familiar with “Nurofen”, the primary active ingredient it contains is ibuprofen.

If we don’t get the word out about this, a lot of otherwise mild cases could become very serious, and our hospitals will be even more overwhelmed.

Originally appeared at: The Most Important News

Trending topic